MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/BIOPATCH, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/BIOPATCH, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that the patients previous picc was having issues and needed to be replaced.Rn, placed the new line (b)(6) 2024.Picc team was notified on monday 8/ 5 from the local doctors office stating there was no blood return and they were unable to get labs but they did a xray to confirm placement and the tip of the picc was in the right place.Patient returned back to the facility on 8/7 and picc team confirmed no placement so a repeat xray was done and it showed a kink in two places (kink was around the 2cm and 6-7cm.Rn then went to assess the site, and when the dressing was removed the picc line dislodged out (reported about 2 cm came out).When they went to flush the line, saline was leaking out of the insertion point.Picc was then removed and a fracture was noted around the 2cm and 6cm mark.Was told that when the 7/10 picc was placed, the patient went from being weeks of bed bound to ambulatory with 24-7 walker assistance.No other information was provided.
 
Event or Problem Description
It was reported that the patients previous picc was having issues and needed to be replaced.Rn, placed the new line (b)(6) 24.Picc team was notified on monday (b)(6) from the local doctors office stating there was no blood return and they were unable to get labs but they did a xray to confirm placement and the tip of the picc was in the right place.Patient returned back to the facility on (b)(6) and picc team confirmed no placement so a repeat xray was done and it showed a kink in two places (kink was around the 2cm and 6-7cm.Rn then went to assess the site, and when the dressing was removed the picc line dislodged out (reported about 2 cm came out).When they went to flush the line, saline was leaking out of the insertion point.Picc was then removed and a fracture was noted around the 2cm and 6cm mark.Was told that when the (b)(6) picc was placed, the patient went from being weeks of bed bound to ambulatory with 24-7 walker assistance.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak is confirmed and was determined to be use related.One 4 fr sl powerpicc solo catheter was returned for evaluation.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed between the 2 and 3 cm markers and a secondary split at the 6cm marker in the catheter body.The catheter splits contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO 4F SL W/BIOPATCH, PROBE COVER, & BELDAR NEEDLE GUIDES
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20091325
Report Number3006260740-2024-04792
Device Sequence Number7847589
Product Code LJS
UDI-Device Identifier00801741155192
UDI-Public(01)00801741155192
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1194108D5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown